I am 49 and just diagnosed with Celiac disease so now I am on a strict gluten free dies. I have also had gastric bypass so I don't eat much. I do not take BP medicine except for Lisinopril. I am also diabetic (type 1) and in 3rd stage renal failure (stable). Now, I have noticed that after I eat my HR drastically increases and I feel like blood is rushing into my head and I have to lay down. Sometimes it feels like I just ran and I have to take in deep breaths. I have checked by BP during these episodes and it is normal (106/65). I'm at my wits end! Any suggestions on what is going on?
It is likely your vagus nerve is being over stimulated when you eat. I get short of breath myself after I eat but not as severe as you. I don't have to lay down but I do breath heavy. I would say after consulting with your doctors to make sure you are healthy enough to take medicine I might try some antacids to see if it can take some of the pressure off your stomach and vagus nerve. Beyond that I would consult with your doctor and/or a cardiologist to see what else you may be able to do to help the situation. I hope you feel better soon. Keep us posted on how you are doing.
Do you know if certain foods are responsible for the over stimulation? For instance, I have had 2 salads today with no problem but last night after eating gluten free lasagna I was miserable. Thank you for your advice.
For me it seems like hard foods if that makes sense. Nuts of any kind get mine going. And anything that produces gas is a trigger as well. I wonder if your gluten free pasta has a lot of fiber in it which can be a big gas producer. For most of us it is trial an error to find what bothers us and what doesn't.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.